Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



Asymptotic solutions of a generalized Burgers equation

Authors: V. Vanaja and P. L. Sachdev
Journal: Quart. Appl. Math. 50 (1992), 627-640
MSC: Primary 35Q53; Secondary 76R99, 76S05
DOI: https://doi.org/10.1090/qam/1193660
MathSciNet review: MR1193660
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The travelling wave solutions of the generalized Burgers equation

$\displaystyle \frac{{\partial u}}{{\partial t}} = \frac{\partial }{{\partial x}... ...x}}} \right] - \frac{\partial }{{\partial x}}\left[ {K\left( u \right)} \right]$

are related to the solution of the initial boundary value problems for the same equation, subject to initial boundary conditions relevant to the physical problem of infiltration of moisture into a homogeneous soil. The theoretical prediction of the emergence of the travelling wave solutions as intermediate asymptotics is confirmed by numerical solutions of the problem for some specific choices of the functions $ D\left( u \right)$ and $ K\left( u \right)$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 35Q53, 76R99, 76S05

Retrieve articles in all journals with MSC: 35Q53, 76R99, 76S05

Additional Information

DOI: https://doi.org/10.1090/qam/1193660
Article copyright: © Copyright 1992 American Mathematical Society